Alert archive / Indiana / River Flood Warnings in 2025

River Flood Warning 101, NWS Indianapolis, IN

June 9, 2025Clay County, Greene County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jun 9, 2025, 9:21 AM EDT for Clay County, Greene County, Indiana. It took effect at Jun 9, 2025, 2:00 PM EDT. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Jun 9, 2025, 9:21 AM EDT (13:21 UTC)
In effect from
Jun 9, 2025, 2:00 PM EDT
Expired
Jun 10, 2025, 12:00 AM EDT
In force
10 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, IN, Greene County, IN

The radar

The Indianapolis radar (KIND), 78 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eel River at Bowling Green (BOLI3). The gauge peaked at 14.11 ft at Jun 9, 2025, 12:00 PM EDT.

actionminormoderate10152006/0906/1006/11
Action stage
12 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03360000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

391 
WGUS43 KIND 091321
FLWIND

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
921 AM EDT Mon Jun 9 2025

...The National Weather Service in Indianapolis IN has issued a 
Flood Warning for the following rivers in Indiana...

  Eel River at Bowling Green.

.Rainfall amounts of two to over three inches over the weekend and 
into this morning in eastern Clay county is expected to bring minor 
flooding to the Eel River today. The crest should occur late this 
afternoon into early evening and the river should fall below flood 
stage tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/ind.

The next statement should be issued late tonight by around 1230 AM 
EDT.

&&

INC021-055-100430-
/O.NEW.KIND.FL.W.0101.250609T1800Z-250610T1200Z/
/BOLI3.1.ER.250609T1800Z.250609T1800Z.250610T0000Z.NO/
921 AM EDT Mon Jun 9 2025

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO TOMORROW MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Eel River at Bowling Green.

* WHEN...From this afternoon to tomorrow morning.

* IMPACTS...At 15.0 feet, Lowland flooding begins along portions of 
  the Eel River.  Water approaches and may be on Sonnefield Road at 
  McIntyre Creek.  Lowest campgrounds along the river begin to flood.

* ADDITIONAL DETAILS...
  - At 8:30 AM EDT Monday the stage was 13.0 feet.
  - Forecast...The river is expected to rise to a crest of 15.0
    feet this afternoon. It will then fall below flood stage this
    evening.
  - Flood stage is 15.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3947 8692 3926 8712 3914 8691 3909 8696
      3919 8716 3932 8723 3949 8698


$$

CP
1 follow-up statement
269 
WGUS83 KIND 100400
FLSIND

Flood Statement
National Weather Service Indianapolis IN
1200 AM EDT Tue Jun 10 2025

...The Flood Warning is cancelled for the following rivers in 
Indiana...

  Eel River at Bowling Green.

INC021-055-100500-
/O.CAN.KIND.FL.W.0101.000000T0000Z-250610T0400Z/
/BOLI3.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1200 AM EDT Tue Jun 10 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Eel River at Bowling Green.

* ADDITIONAL DETAILS...
  - At 11:30 PM EDT Monday the stage was 9.9 feet.
  - Forecast...The river is is expected to continue to fall.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3947 8692 3926 8712 3914 8691 3909 8696
      3919 8716 3932 8723 3949 8698


$$

50

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 9, 6:19 AM EDT, 3 hours 2 minutes earlier. Its key messages:

  • Showers and some thunderstorms ending this morning from the northwest
  • Isolated showers and thunderstorms return this afternoon, mainly north
  • Dry with warming trend mid-week
  • Precipitation chances return late week into the weekend
Area forecast discussion, Jun 9, 6:19 AM EDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
619 AM EDT Mon Jun 9 2025

.KEY MESSAGES...

- Showers and some thunderstorms ending this morning from the
  northwest

- Isolated showers and thunderstorms return this afternoon, mainly
  north

- Dry with warming trend mid-week

- Precipitation chances return late week into the weekend

&&

.SHORT TERM (Today and tonight)...
Issued at 244 AM EDT Mon Jun 9 2025

Early This Morning...

Showers and some thunderstorms were moving across a good portion of
central Indiana this morning. A weak cold front was moving through
the area, and an upper trough was interacting with this front to
bring the showers and storms.

The showers and storms will continue at times through the early
morning hours with the front slowing down thanks to nearly parallel
upper flow. 850mb winds will keep moisture flowing into the area.
Will go with with likely or higher PoPs across the eastern and
southern portions of the area where forcing is best, with chance or
lower PoPs elsewhere.

Not expecting any severe storms with instability continuing to
weaken diurnally.

Today...

The front will still be across the southeastern forecast area at the
start of the Today period, so will go with chance to low end likely
PoPs there to start with. The northwest forecast area will be dry.

PoPs will diminish from the northwest during the morning as the
front exits/weakens, with all areas dry by early afternoon.

Late this afternoon, another cold front will move in from the
northwest. Upper troughing will still be across the area, and the
northern forecast area will be on the fringes of an upper jet.
Moisture won't be great, but the forcing may be enough to squeeze
out some isolated to scattered convection.

Will have some slight chance to lower end chance PoPs across much of
the northern half of the area. Can't rule out a shower or storm
farther south, but odds are too low to mention.

Severe parameters aren't great, but there looks to be enough
downdraft CAPE for some gusty storms north.

In between cloud cover today, elevated wildfire smoke will move in.
Will keep some sky cover around during this time as well. Enough
sunshine will be around today to boost highs into the middle and
upper 70s.

Tonight...

Instability will weaken quickly after 00Z, and this should end the
threat for rain along the front. Will keep some low PoPs early in
the northeast.

Otherwise the night will be quiet. Some elevated smoke will be
around, so will continue to keep some sky cover around even after
clouds exit.

Cooler air moving in behind the front will allow for lows in the
lower to middle 50s.

&&

.LONG TERM (Tuesday through Sunday)...
Issued at 244 AM EDT Mon Jun 9 2025

Tuesday Through Thursday.

The broader synoptic flow will become more northwesterly Tuesday with
ridging across the Central Plains and Rockies with the exiting upper
level low across the Eastern US. This upper level northwesterly
flow will bring additional smoke aloft into central Indiana. A weak
surface high will begin to move into the Ohio Valley with light
southerly winds at the surface. Upper level flow will turn more
zonal Wednesday with the warmest temperatures of the period
Wednesday and Thursday with no chance for Thunder on Wednesday.
Highs will climb into the mid to potentially upper 80s with
overnight lows in the low 60s.

Friday Through Sunday.

Forecast confidence begins to decreases going Friday and into the
weekend as models are struggling to resolve a weak and slow moving
low pressure system across the Southern Plains and how it develops
as it begins to push eastwards. Precipitation looks likely as this
system interacts with a low pressure system riding along the ridge
in the Northern Plains down into the Midwest, but the timing and
axis of heaviest precipitation remains very uncertain. This wet
pattern looks to persist into the late weekend and early next week
as the jet stream remains well north of the forecast area with
little steering flow to push out the aforementioned low.

&&

.AVIATION (12Z TAF Issuance)...
Issued at 619 AM EDT Mon Jun 9 2025

Impacts:

- Lingering showers possible at southern sites this morning

- Winds gusting to 20kt this afternoon

- Additional convection possible late afternoon, mainly at KLAF

Discussion:

Some scattered showers remain possible this morning, mainly at the
southern sites. Brief MVFR conditions are possible in these.

Clouds will scatter out this morning into early afternoon. As
another cold front moves in late afternoon from the northwest, some
additional scattered showers and storms may develop. KLAF will see
the best chances for these, so will only mention there. The
convection will diminish during the evening.

A wind shift will occur this evening with the front.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...50
LONG TERM...White
AVIATION...50
Hazardous weather outlook, Jun 9, 3:45 AM EDT, 5 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
345 AM EDT Mon Jun 9 2025

INZ021-028>031-035>049-051>057-060>065-067>072-100745-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
345 AM EDT Mon Jun 9 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Scattered thunderstorms will diminish this morning across areas
mainly along and south of Interstate 70. Severe storms are not
expected.

Isolated thunderstorms may return this afternoon and continue into
early evening across areas north of Interstate 70. These storms are
not expected to be severe, but some may contain gusty winds.

Lightning is a threat from any thunderstorm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Chances for thunderstorms return for Friday into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 10:12 PM EDTRiver Flood WarningINDDaviess, Greene, Knox3 days
Jun 9, 3:59 AM EDTRiver Flood WarningINDKnox, Sullivan43 hr
Jun 9, 8:56 AM EDTRiver Flood WarningINDJohnson15 hr
Jun 9, 11:30 AM EDTRiver Flood WarningINDDelaware, Randolph13 hr
Jun 9, 12:30 PM EDTRiver Flood WarningINDKnox, Sullivan40 hr

Nearby

River Flood Warnings in Indiana, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.